MAUDE Adverse Event Report: TELEFLEX MEDICAL PU DP-44K DISP PUNCH 4.4MM; INSTRUMENTS, SURGICAL, CARDIOV

TELEFLEX MEDICAL PU DP-44K DISP PUNCH 4.4MM; INSTRUMENTS, SURGICAL, CARDIOV
Model Number IPN915271
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Here is the email from the customer explaining what happened: i was doing a kidney transplant with the doctor on 12/4/21.He asked for a 4.4 aortic punch which was provided from the bin.The punch got stuck closed on the artery during surgery.The doctor was upset and asked that you take these off the shelf/have them looked at as they damaged the artery on the transplant kidney.Update: the patient's condition is ok.The surgical intervention performed was arteriotomy refashioned and anastomosis done.Only one (1) device was used on the patient.
 
Additional Manufacturer Narrative
(b)(4).The device history record of batch number 74d2101093 has been reviewed and no issues or discrepancies were found which could potentially relate to this complaint.No non conformance reports were originated for the lot in question that can be associated to the complaint reported.Dhr shows that the product was assembled & inspected according to our specifications.Five representative samples of catalog number dp-44k (pu dp-44k disp punch 4.4mm) were received in its original pouch sealed for analysis.Lot number 74d2101093 no visual issues were observed on samples that can lead to the issue reported.No gap between core and blade were observed when were functional inspected.The five representative samples were activated several times to verify that these slides softly without getting stuck according to work instruction wi-pun-022 rev.18 no functional issues were found.An additional test was performed on representative samples.This test is not part of current process.A foam and blade were used in this test.Five pieces of foam were cut with a blade, a slot like the diameter of punch tip, then the punch tip was placed through the cut, the punch was activated to create a cut in the foam.Then the foam was pull carefully away from the punch and the remaining foam material from the tip was removed from the punch.This test was applied to each sample.A complete circumferential cut was performed with each sample.Punch returns correctly without getting stuck in all samples customer complaint cannot be confirmed.There were no issues found with the returned representative samples.However, the actual sample was not returned.The root cause could not be determined without the actual sample returned for investigation.
 
Event or Problem Description
Here is the email from the customer explaining what happened: i was doing a kidney transplant with the doctor on (b)(6) 2021.He asked for a 4.4 aortic punch which was provided from the bin.The punch got stuck closed on the artery during surgery.The doctor was upset and asked that you take these off the shelf/have them looked at as they damaged the artery on the transplant kidney.Update: the patient's condition is ok.The surgical intervention performed was arteriotomy refashioned and anastomosis done.Only one (1) device was used on the patient.

Brand Name
PU DP-44K DISP PUNCH 4.4MM
Common Device Name
INSTRUMENTS, SURGICAL, CARDIOV
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
parque industrial finsa
nuevo laredo 88275
MX   88275
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key13009920
Report Number3004365956-2021-00318
Device Sequence Number17375074
Product Code DWS
UDI-Device Identifier14026704697950
UDI-Public14026704697950
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2026
Device Model NumberIPN915271
Device Catalogue NumberDP-44K
Device Lot Number74D2101093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale